I have been on 20mg of Lexapro for a little over four years now. Before Lexapro, I was on Paxil for approximately seven years. I have dealt with anxiety my whole life and my doctors say I'm Psychotic NOS (meaning there is inadequate information to make a specific diagnosis).
Now that I'm 20 years old, I'm beginning to wonder if I really need to take it? Although I don't experience much anxiety while on Lexapro, I do however have terrible mood swings (the smallest thing can set me off but I'll be over it so quickly) and I'm tired ALL of the time.
I'm considering tapering off the drug to see what I'm like without it. I do understand that the withdrawal process is quite difficult. Does anyone have any comments and/or suggestions they would like to share? It'd be much appreciated!
If you want to go off the med's do it with the blessing of your doctor he may have ideas on how you can do it without having to go through the horrible withdrawl symptoms. He also knows you and your personality. He will be the best one to give you one on one advice. If you are having symptoms while on Lexapro he may have something else he wants to prescribe to get you where you want to be. I tried doing it myself and it was not worth it. Good Luck and God Bless
If you come down off of it you may loose a year of good times. Let me put it another way, this is a big gamble. You know what you have right now. Are you really willing to gamble it away? Those medications I too thought I could get off, but I lost everything. I lost the love of my life after 11 years. I went back on them but it was too late. Now 20 years later, and life will never be the same. I have never again thought about how it would be without my medications.
Definitely talk to your doctor, four years is a bit of time, and tapering would be necessary. I've tried Lexapro before for anxiety, and it made me totally tiered too - was then Celexa, and then switched to Pristiq along with Klonopin, and had much much better results. The thing that gets me is your doctor doesn't have adequate information to make a specific diagnosis??? Maybe you might want to try another doctor. Most psychiatrists have some idea after a while as to what's going on with their patients.
There are so many options for anxiety that Lexapro might not be the right med for you. Mood swings plus tiered all the time would also suggest that the Lexapro isn't really doing a great job. Maybe a different ssri, snri, benzo, or a combo could be a much better match for you. Sometimes multiple meds are needed to balance things out. Anyways, good luck!!
5 Dec 2009
i have generalized anxiety. i feel like i have tried all kinds of medications. i have been off my medication over a year and thinking about getting back on them. i am just scared to because they make me feel tired and out of it. i was on zoloft for 3 years. when i came off of that, i had withdrawals. i did it with doctor's assistance. i had insomina, night sweats, nausea, etc. it was awful. it lasted a couple of months. i had 4 or 5 really good months. now, i am experiencing anxiety again. i don't know what to tell you but i just want you to know you are not alone.
18 Jan 2010
Inadequate information !!! that just means you docs have no idea . LoL. If you have the kind of insurance where you can see multiple doctors, then do it. I like to have various opinions. Im a guy and believe it or not i have total faith in my female doctor. Do not stop taking your med. You coulp possibly hurt yourself even worse. my mom has bn on wellbutrin for 8 years n decided last year that she didnt need it anymore.Plus the fact of knowing that u have to take it for the rest of your life will agitate even the strong. boy was that a mistake. i never wana see her in that state again. Im on 300 mg bupropion and it makes me tired everyday. Talk to a psychiatrist not a regular doctor. Again, do not take it upon yourself to stop your meds. if im any help hit me back.
18 Jan 2010
I am a 33 year old diagnosed social anxiety guy and have been all my life. The kind I have made me disabled. I could not do things like: go in a store or any establishment for that matter, couldnt use my hands in front of people (writing, eating,ect.) Ageraphobia ... the works. Anyway for a long time i stuggled with life, self medicating, work and my medical problems. I was an alco, opiode, green, muscle relaxing, powder in h and c form guy trying to balance my life at the sme time. I lost many things in those 20 years including yhe love of my life. But moving on I agree if your not getting the help you need from 1 doc try 4, the same with phycs. you might think your doc has it covered and he,or she may but you can always use more info this is a very tricky disease. I have tried Wellbutrin, prozac, celexa, abilify, zoloft, withrel ect., they all made me loopy and made my anxiety worse.
My current doc has me on soboxin 8mg. 3 Daily. And my phyce has me on 3mg er alprazolam twice a day and after all these years i,m living without drug and drink except reg. meds and my anxiety has all but dissapeared. Any anxiety drug can make you tired cause in the end ultimately they are trying to calm and stabalize your body. I would take tiredness over the terrible anxiety anyday but I guess it all depends on how bad it really is everyone is different in there own unique way. I am completely dissabled without xanax and was before I started taking it, I would never go back. So I guess you need to wiegh tiredness vs. anxiety and come up with a plan, and don't forget about those aweful withdrawls... I hope I helped even if it was just a little. Keep your head highand your mind focused you'll be okay... bye for now^^^
4 Jul 2010
I have been reading and reading about lexapro and it's side effects and especially withdrawal symptoms. I found out I was pregnant and weaned according to my psychiatrist's directions -- turns out i was weaned way too quickly (from 20 to 0 in 5 days), but i guess it's lose/lose since i'm pregnant. I am experiencing horrific symptoms, and my husband and i can't figure out how i'm going to take care of my children when he goes back to work. i can barely function. i'm having trouble typing this, and i'm usually very good with words. PLEASE read the post initiated by auntybiotic about weaning her daughter off lexapro. it is by far the most helpful info you will find. there are almost 9,000 posts, but if you skim thru it it's worth it. also, look for posts on lexapro by an erinkj. oh, and search for "Lexapro - Withdrawal symptoms?" --another good thread.
it is scary how many people have been given misinformation about "no weaning side effects" and "safe while pregnant" by their doctors regarding lexapro. it is also scary that i consulted with TWO different physicians about weaning and NEITHER know anything about the symptoms i'm having or how long they can last (months in worst-case scenarios according to many posts).
AND EVERYONE, PLEASE REPORT YOUR NEGATIVE SYMPTOMS TO THE FDA! NOT ENOUGH PEOPLE REPORT THEIR SYMPTOMS AND SIDE EFFECTS, AND PEOPLE WHO TRUST THEIR DOCTORS (LIKE ME) END UP ON THE WRONG SIDE OF UNINFORMED!!! Visit www.fda.gov/medwatch or call 1-800-FDA-1088 (it says this right on the lexapro site -- what it doesn't say is ANYTHING about withdrawal symptoms... no mention whatsoever of what happens when it's time to STOP taking lexapro.)
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Jan 9th, 2019), Cerner Multum™ (updated Jan 14th, 2019), Wolters Kluwer™ (updated Jan 7th, 2019) and others. To view content sources and attributions, please refer to our editorial policy.